Alert archive / Indiana / Freeze Warnings in 2018
Freeze Warning 4, NWS Indianapolis, IN
NWS Indianapolis, IN issued this freeze warning at Apr 28, 2018, 3:04 AM EDT for 39 counties in Indiana. It took effect at Apr 29, 2018, 1:00 AM EDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 28, 2018, 3:04 AM EDT (07:04 UTC)
- In effect from
- Apr 29, 2018, 1:00 AM EDT
- Expired
- Apr 29, 2018, 8:00 AM EDT
- In force
- 7 hr
- Issued by
- NWS Indianapolis, IN
All 39 counties
Bartholomew County, IN, Boone County, IN, Brown County, IN, Carroll County, IN, Clay County, IN, Clinton County, IN, Daviess County, IN, Decatur County, IN, Delaware County, IN, Fountain County, IN, Greene County, IN, Hamilton County, IN, Hancock County, IN, Hendricks County, IN, Henry County, IN, Howard County, IN, Jackson County, IN, Jennings County, IN, Johnson County, IN, Knox County, IN, Lawrence County, IN, Madison County, IN, Marion County, IN, Martin County, IN, Monroe County, IN, Montgomery County, IN, Morgan County, IN, Owen County, IN, Parke County, IN, Putnam County, IN, Randolph County, IN, Rush County, IN, Shelby County, IN, Sullivan County, IN, Tippecanoe County, IN, Tipton County, IN, Vermillion County, IN, Vigo County, IN, Warren County, IN
The radar
The Indianapolis radar (KIND), 15 km from the middle of the area, began a volume at 07:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 7.1 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2702 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 156 m²/s²
- 0-3 km storm-relative helicity
- 420 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
700 WWUS73 KIND 280704 NPWIND URGENT - WEATHER MESSAGE National Weather Service Indianapolis IN 304 AM EDT Sat Apr 28 2018 ...Freezing tonight... INZ021-028>031-035>049-051>057-060>065-067>072-281515- /O.NEW.KIND.FZ.W.0004.180429T0500Z-180429T1200Z/ Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery- Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke- Putnam-Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan- Johnson-Shelby-Rush-Sullivan-Greene-Monroe-Brown-Bartholomew- Decatur-Knox-Daviess-Martin-Lawrence-Jackson-Jennings- Including the cities of Lafayette, Frankfort, Kokomo, Crawfordsville, Anderson, Muncie, Indianapolis, Terre Haute, Shelbyville, Bloomington, Columbus, Vincennes, Bedford, and Seymour 304 AM EDT Sat Apr 28 2018 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 8 AM EDT SUNDAY... The National Weather Service in Indianapolis has issued a Freeze Warning, which is in effect from 1 AM to 8 AM EDT Sunday. * TEMPERATURE...Upper 20s to lower 30s. * IMPACTS...Damage to sensitive plants. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$
5 follow-up statements
950 WWUS73 KIND 281327 NPWIND URGENT - WEATHER MESSAGE National Weather Service Indianapolis IN 927 AM EDT Sat Apr 28 2018 INZ021-028>031-035>049-051>057-060>065-067>072-282130- /O.CON.KIND.FZ.W.0004.180429T0500Z-180429T1200Z/ Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery- Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke- Putnam-Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan- Johnson-Shelby-Rush-Sullivan-Greene-Monroe-Brown-Bartholomew- Decatur-Knox-Daviess-Martin-Lawrence-Jackson-Jennings- Including the cities of Lafayette, Frankfort, Kokomo, Crawfordsville, Anderson, Muncie, Indianapolis, Terre Haute, Shelbyville, Bloomington, Columbus, Vincennes, Bedford, and Seymour 927 AM EDT Sat Apr 28 2018 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM EDT SUNDAY... * TEMPERATURE...Upper 20s to lower 30s. * IMPACTS...Damage to sensitive plants. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$
704 WWUS73 KIND 281925 NPWIND URGENT - WEATHER MESSAGE National Weather Service Indianapolis IN 325 PM EDT Sat Apr 28 2018 INZ021-028>031-035>049-051>057-060>065-067>072-291000- /O.CON.KIND.FZ.W.0004.180429T0500Z-180429T1200Z/ Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery- Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke- Putnam-Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan- Johnson-Shelby-Rush-Sullivan-Greene-Monroe-Brown-Bartholomew- Decatur-Knox-Daviess-Martin-Lawrence-Jackson-Jennings- Including the cities of Lafayette, Frankfort, Kokomo, Crawfordsville, Anderson, Muncie, Indianapolis, Terre Haute, Shelbyville, Bloomington, Columbus, Vincennes, Bedford, and Seymour 325 PM EDT Sat Apr 28 2018 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM EDT SUNDAY... * TEMPERATURE...Around 30. * IMPACTS...Damage to sensitive plants. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$
537 WWUS73 KIND 290148 NPWIND URGENT - WEATHER MESSAGE National Weather Service Indianapolis IN 948 PM EDT Sat Apr 28 2018 INZ021-028>031-035>049-051>057-060>065-067>072-291000- /O.CON.KIND.FZ.W.0004.180429T0500Z-180429T1200Z/ Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery- Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke- Putnam-Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan- Johnson-Shelby-Rush-Sullivan-Greene-Monroe-Brown-Bartholomew- Decatur-Knox-Daviess-Martin-Lawrence-Jackson-Jennings- Including the cities of Lafayette, Frankfort, Kokomo, Crawfordsville, Anderson, Muncie, Indianapolis, Terre Haute, Shelbyville, Bloomington, Columbus, Vincennes, Bedford, and Seymour 948 PM EDT Sat Apr 28 2018 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM EDT SUNDAY... * TEMPERATURE...Around 30. * IMPACTS...Damage to sensitive plants. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$
602 WWUS73 KIND 290737 NPWIND URGENT - WEATHER MESSAGE National Weather Service Indianapolis IN 337 AM EDT Sun Apr 29 2018 INZ021-028>031-035>049-051>057-060>065-067>072-291200- /O.CON.KIND.FZ.W.0004.000000T0000Z-180429T1200Z/ Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery- Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke- Putnam-Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan- Johnson-Shelby-Rush-Sullivan-Greene-Monroe-Brown-Bartholomew- Decatur-Knox-Daviess-Martin-Lawrence-Jackson-Jennings- Including the cities of Lafayette, Frankfort, Kokomo, Crawfordsville, Anderson, Muncie, Indianapolis, Terre Haute, Shelbyville, Bloomington, Columbus, Vincennes, Bedford, and Seymour 337 AM EDT Sun Apr 29 2018 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... * TEMPERATURE...Around 30. * IMPACTS...Damage to sensitive plants. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$
160 WWUS73 KIND 291205 NPWIND URGENT - WEATHER MESSAGE National Weather Service Indianapolis IN 805 AM EDT Sun Apr 29 2018 INZ021-028>031-035>049-051>057-060>065-067>072-291315- /O.EXP.KIND.FZ.W.0004.000000T0000Z-180429T1200Z/ Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery- Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke- Putnam-Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan- Johnson-Shelby-Rush-Sullivan-Greene-Monroe-Brown-Bartholomew- Decatur-Knox-Daviess-Martin-Lawrence-Jackson-Jennings- Including the cities of Lafayette, Frankfort, Kokomo, Crawfordsville, Anderson, Muncie, Indianapolis, Terre Haute, Shelbyville, Bloomington, Columbus, Vincennes, Bedford, and Seymour 805 AM EDT Sun Apr 29 2018 ...FREEZE WARNING HAS EXPIRED... Temperatures will continue to rise above the freezing mark this morning. As a result, the freeze warning has been allowed to expire. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this freeze warning went out at Apr 28, 2:57 AM EDT, 7 minutes earlier.
Area forecast discussion, Apr 28, 2:57 AM EDT, 7 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 257 AM EDT Sat Apr 28 2018 .UPDATE... The SYNOPSIS...NEAR TERM and SHORT TERM Sections have been updated below. && .SYNOPSIS... Issued at 258 AM EDT Sat Apr 28 2018 High pressure over the nation's midsection will control Indiana weather into the middle of next week. Late in the week the high pressure should move off to the southeast as a cold front arrives over our state. && .NEAR TERM (Today).. Issued at 258 AM EDT Sat Apr 28 2018 There is good model consensus any showers will be over before dawn. There is also good consensus cold advection will cause enough cumulus for the sky to be partly cloudy west and mostly cloudy east. There is some uncertainty about temperatures. There's no question today will be considerably cooler than yesterday. Just how much depends on exactly how fast cold air moves in and exact cloud cover, which are hard to pin down. Consensus looks reasonable with possible errors of 2-4 degrees. && .SHORT TERM (Tonight through Monday night)... Issued at 258 AM EDT Sat Apr 28 2018 There is good model consensus skies will be mostly clear. There is also good agreement about the things what will drive temperatures and no reason to change consensus. This means most areas will see freezing tonight, as we have been forecasting for some time. It also means warming should start tomorrow, with readings above normal by Monday. && .LONG TERM /Monday Night Through Friday/... Issued at 225 PM EDT Fri Apr 27 2018 Models are close enough that the model blend initialization was accepted for most items. Upper ridging will provide dry weather through Tuesday and then move off to the southeast. A front will try to move into the area mid to late week next week, but southwest upper flow will impede the front's progress. Showers and a few thunderstorms will develop along and ahead of the front. Models often struggle with location and timing of the front in these situations, so confidence in timing and location of the higher PoPs is low mid to late week next week. With the southwest flow, temperatures will remain above normal through much of the period. && .AVIATION /Discussion for the 280600Z TAFS/... Issued at 1152 PM EDT Fri Apr 27 2018 Lingering shower activity is expected to pass off to the east of the terminals by issuance time. Otherwise, some cloud development around 035-040 towards the midday hours of Saturday within a cold advection pattern. Surface winds expected to become 330-360 degrees at 10-14 kts by 280900Z as a cold front and low pressure area pass by. Occasional surface gusts 18-20 kts possible prior to sunrise. These gusts should become more frequent after sunrise on Saturday. && .IND WATCHES/WARNINGS/ADVISORIES... Freeze Warning from 1 AM to 8 AM EDT Sunday for INZ021-028>031- 035>049-051>057-060>065-067>072. && SYNOPSIS...JK NEAR TERM...JK SHORT TERM...JK LONG TERM...50 AVIATION...JAS
Hazardous weather outlook, Apr 27, 4:13 PM EDT, 10 hours 51 minutes before
Hazardous Weather Outlook National Weather Service Indianapolis IN 413 PM EDT Fri Apr 27 2018 INZ021-028>031-035>049-051>057-060>065-067>072-282015- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam- Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby- Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess- Martin-Lawrence-Jackson-Jennings- Including the cities of Lafayette, Frankfort, Kokomo, Crawfordsville, Anderson, Muncie, Indianapolis, Terre Haute, Shelbyville, Bloomington, Columbus, Vincennes, Bedford, and Seymour 413 PM EDT Fri Apr 27 2018 This hazardous weather outlook is for central Indiana. .DAY ONE...Tonight. Outlook: No hazardous weather is expected at this time. Discussion: Showers will be possible mainly from Indianapolis northward tonight as an upper level disturbance moves through the region. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Outlook: Widespread frost is likely and a freeze is possible Sunday morning. Thunderstorms will be possible at times late Tuesday night through Thursday. It is too soon to determine if there may be a severe weather threat next week, but a widespread severe weather outbreak does not appear likely. Discussion: There will be a chance for showers and storms mid to late week when frontal systems move through the area. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind
Nearby
Freeze Warnings in Indiana, 2018Every freeze warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.